MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL SF; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL SF; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number BDI35DFRT
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes ST Segment Elevation (2059); Cardiac Tamponade (2226)
Date of Event 09/04/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was discarded, therefore no product failure analysis can be conducted and device malfunction cannot be confirmed.The device history record (dhr) was reviewed and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.Concomitant products: coolflow tubing set, model # d-1233-01-s, lot # 106037.Boston scientific intellamap orion mapping catheter.(b)(4).
 
Event or Problem Description
It was reported that a patient underwent an idiopathic ventricular tachycardia/right ventricular outflow tract (rvot) ablation procedure for premature ventricular contractions (pvcs) with a thermocool sf non-nav catheter and suffered a cardiac tamponade (requiring pericardiocentesis) and electrocardiogram st segment elevation (with no interventions reported).Mapping was performed with a boston scientific intellamap orion mapping catheter.Ablation was performed on the rvot and the opposite side of the left ventricle (unspecified).Pvc morphology was modified by ablation.Mapping and ablation were repeated.Patient became hypotensive and the st segment became elevated.Pericardial effusion was confirmed via echocardiography.Pericardiocentesis yielded an unspecified amount of fluid.Patient recovered and was reported to be in stable condition.There is no information regarding extended hospitalization.Patient outcome is improved.There were no patient factors cited that may have contributed to the adverse event.Physician¿s opinion regarding the cause of the adverse event is that it was procedure-related.Physician indicated that it is unknown when the adverse event occurred.It was noted that a puncture may have occurred after mapping phase while removing the boston scientific intellamap orion mapping catheter from the sheath.It was also noted that no changes were observed while using the bwi product.There is no information regarding transseptal puncture.There is no sheath information.Generator was set on power control mode.There is no information regarding generator parameters, generator settings, power titration, overall ablation time at the site of injury, last ablation cycle time at the site of injury, or irrigated catheter flow setting.Patient did not receive anticoagulant during the procedure.There were no errors observed on any bwi equipment during the procedure.

Brand Name
THERMOCOOL SF
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology dr.
irvine CA 92618
MDR Report Key6894275
Report Number9673241-2017-01107
Device Sequence Number16333985
Product Code LPB
UDI-Device Identifier10846835002812
UDI-Public(01)10846835002812(11)170306(17)200229(10)17652226L
Combination Product (Y/N)N
PMA/510(K) Number
P030031/S025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/29/2020
Device Model NumberBDI35DFRT
Device Catalogue NumberBDI35DFRT
Device Lot Number17652226L
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/04/2017
Initial Report FDA Received Date09/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;